Alert archive / New Mexico / Wind Advisories in 2012

Wind Advisory 10, NWS El Paso, TX

March 31, 20126 counties in New Mexico

NWS El Paso, TX issued this wind advisory at Mar 31, 2012, 2:53 PM MDT for 6 counties in New Mexico. It took effect at Apr 1, 2012, 2:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2012, 2:53 PM MDT (20:53 UTC)
In effect from
Apr 1, 2012, 2:00 PM MDT
Expired
Apr 1, 2012, 10:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 97 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4495 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WWUS74 KEPZ 312053
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
253 PM MDT SAT MAR 31 2012

...STRONG WINDS WILL RETURN TO THE BORDERLAND SUNDAY...

.A DEEPENING UPPER LEVEL STORM SYSTEM WILL BE MOVING INTO
THE DESERT SOUTHWEST ON SUNDAY. AHEAD OF THIS SYSTEM...STRONG
SOUTHWEST TO WEST WINDS WILL INCREASE OVER SOUTHWEST NEW MEXICO
SUNDAY AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME BLOWING
DUST IS POSSIBLE...ESPECIALLY NEAR THE INTERNATIONAL BORDER.
WILDFIRE DANGER WILL ALSO BE CRITICAL. 

NMZ401>411-011200-
/O.NEW.KEPZ.WI.Y.0010.120401T2000Z-120402T0400Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK
253 PM MDT SAT MAR 31 2012

...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 10 PM
MDT SUNDAY. 

* EVENT: SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH.
  WINDS WILL LIKELY REMAIN STRONG INTO THE EARLY MORNING HOURS OF
  MONDAY...BUT BELOW ADVISORY CRITERIA FOR MOST LOCATIONS.

* TIMING: 2 PM MDT SUNDAY AFTERNOON TO 10 PM MDT SUNDAY EVENING. 

* IMPACT: DRIVING WILL BECOME DIFFICULT AT TIMES...ESPECIALLY
  ALONG NORTH-SOUTH ORIENTED ROADS. IN ADDITION...THE WINDS WILL
  LIFT AREAS OF BLOWING DUST...ESPECIALLY ALONG THE BORDER AREA.

* VISIBILITY: BLOWING DUST COULD REDUCE VISIBILITIES TO 1 TO 3
  MILES SUNDAY AFTERNOON INTO THE EARLY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
26
3 follow-up statements
086 
WWUS74 KEPZ 011120
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
520 AM MDT SUN APR 1 2012

...STRONG WINDS AND BLOWING DUST WILL OCCUR OVER THE BORDERLAND
THIS AFTERNOON AND EVENING...

.A DEEPENING UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE DESERT
SOUTHWEST THIS AFTERNOON. AHEAD OF THIS SYSTEM...STRONG SOUTHWEST
TO WEST WINDS WILL INCREASE OVER SOUTHWEST NEW MEXICO IN THE
AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME BLOWING DUST
IS POSSIBLE...ESPECIALLY NEAR THE INTERNATIONAL BORDER. WILDFIRE
DANGER WILL ALSO BE CRITICAL. WINDS WILL GRADUALLY DIMINISH BELOW
ADVISORY LEVELS LATER TONIGHT. 

NMZ415-416-012315-
/O.EXB.KEPZ.WI.Y.0010.120401T2000Z-120402T0900Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON
520 AM MDT SUN APR 1 2012

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 3 AM MDT MONDAY. 

* EVENT: SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50
  MPH. WINDS WILL LIKELY REMAIN STRONG INTO THE EARLY MORNING
  HOURS OF MONDAY. WINDS WILL DROP BELOW ADVISORY CRITERIA ON
  MONDAY. 

* TIMING: STRONG WINDS WILL INCREASE THIS AFTERNOON CONTINUE INTO
  THE EARLY MORNING HOURS OF MONDAY...THEN GRADUALLY DIMINISH

* IMPACT: DRIVING MAY BECOME DIFFICULT AT TIMES DUE TO STRONG
  CROSS WINDS ALONG ROADWAYS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. IN ADDITION...AREAS OF BLOWING DUST ALONG THE BORDER
  AREA MAY REDUCE VISIBILITY TO A MILE IN SOME AREAS...RESULTING
  IN POSSIBLE HAZARDOUS DRIVING CONDITIONS.

* VISIBILITY: BLOWING DUST COULD REDUCE VISIBILITIES TO 1 TO 3
  MILES THIS AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ401>411-012315-
/O.CON.KEPZ.WI.Y.0010.120401T2000Z-120402T0400Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK
520 AM MDT SUN APR 1 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING. 

* EVENT: SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 
  50 MPH. WINDS WILL LIKELY REMAIN STRONG INTO THE EARLY MORNING 
  HOURS OF MONDAY...BUT BELOW ADVISORY CRITERIA FOR MOST 
  LOCATIONS. 

* TIMING: STRONG WINDS ARE EXPECTED FROM 2 PM MDT THIS AFTERNOON
  TO 10 PM MDT THIS EVENING.

* IMPACT: DRIVING WILL BECOME DIFFICULT AT TIMES DUE TO STRONG
  CROSS WINDS ALONG ROADWAYS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. IN ADDITION...AREAS OF BLOWING DUST ALONG THE BORDER
  AREA MAY REDUCE VISIBILITY TO A MILE IN SOME AREAS...RESULTING
  IN HAZARDOUS DRIVING CONDITIONS.

* VISIBILITY: BLOWING DUST COULD REDUCE VISIBILITIES DOWN TO 1 TO
  3 MILES THIS AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LUNDEEN
740 
WWUS74 KEPZ 012030
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 PM MDT SUN APR 1 2012

...STRONG WINDS AND BLOWING DUST WILL OCCUR OVER THE BORDERLAND
THROUGH THE AFTERNOON AND EVENING...

.A DEEPENING UPPER LEVEL STORM SYSTEM WILL MOVE IS MOVING INTO
WESTERN ARIZONA THIS AFTERNOON. AHEAD OF THIS SYSTEM...STRONG
SOUTHWEST TO WEST WINDS WILL INCREASE OVER SOUTHWEST NEW MEXICO IN
THE AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME BLOWING
DUST IS POSSIBLE...ESPECIALLY NEAR THE INTERNATIONAL BORDER.
WILDFIRE DANGER WILL ALSO BE CRITICAL. WINDS WILL GRADUALLY
DIMINISH BELOW ADVISORY LEVELS LATER TONIGHT.

NMZ401>411-020400-
/O.CON.KEPZ.WI.Y.0010.000000T0000Z-120402T0400Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK
230 PM MDT SUN APR 1 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

* EVENT: SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 
  50 MPH. WINDS WILL LIKELY REMAIN STRONG INTO THE EARLY MORNING 
  HOURS OF MONDAY...BUT BELOW ADVISORY CRITERIA FOR MOST 
  LOCATIONS. 

* TIMING: STRONG WINDS ARE EXPECTED THROUGH 10 PM MDT THIS
  EVENING.

* IMPACT: DRIVING WILL BECOME DIFFICULT AT TIMES DUE TO STRONG 
  CROSS WINDS ALONG ROADWAYS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. IN ADDITION...AREAS OF BLOWING DUST ALONG THE BORDER 
  AREA MAY REDUCE VISIBILITY TO A MILE IN SOME AREAS...RESULTING 
  IN HAZARDOUS DRIVING CONDITIONS. 

* VISIBILITY: BLOWING DUST COULD REDUCE VISIBILITIES DOWN TO 1 TO
  3 MILES THROUGH THE AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ415-416-020430-
/O.CON.KEPZ.WI.Y.0010.000000T0000Z-120402T0900Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON
230 PM MDT SUN APR 1 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT MONDAY. 

* EVENT: SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50
  MPH. WINDS WILL LIKELY REMAIN STRONG INTO THE MORNING HOURS OF
  MONDAY BUT BELOW ADVISORY CRITERIA.

* TIMING: STRONG WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON
  AND INTO THE EARLY MORNING HOURS OF MONDAY...THEN GRADUALLY
  DIMINISH.

* IMPACT: DRIVING MAY BECOME DIFFICULT AT TIMES DUE TO STRONG
  CROSS WINDS ALONG ROADWAYS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. 

* VISIBILITY: A FEW LOCALIZED AREAS MAY SEE VISIBILITIES REDUCED
  TO 3 TO 5 MILES DUE TO BLOWING DUST AND SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
26
863 
WWUS74 KEPZ 020357
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
957 PM MDT SUN APR 1 2012

....STRONG WINDS AND BLOWING DUST HAVE DIMINISHED ACROSS THE
BORDERLAND THIS EVENING...

.AN UPPER LEVEL STORM SYSTEM OVER NORTHERN ARIZONA WILL MOVE TO
EASTERN NEW MEXICO MONDAY AFTERNOON. STRONG WINDS AND BLOWING DUST
DEVELOPED AHEAD OF THIS SYSTEM THIS AFTERNOON BUT THE WINDS HAVE
BEGUN TO DIMINISH. STRONG GUSTY WINDS ARE LIKELY TO CONTINUE MOST
OF THE NIGHT ALONG THE EAST SLOPES OF TERRAIN.

NMZ415-416-020500-
/O.CAN.KEPZ.WI.Y.0010.000000T0000Z-120402T0900Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON
957 PM MDT SUN APR 1 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE WIND ADVISORY. 

WINDS HAVE DIMINISHED AND WILL REMAIN AT 10 TO 20 MPH OVERNIGHT.
SOME GUSTS TO 40 MPH ARE POSSIBLE OVER HIGHER EXPOSED TERRAIN.

$$

NMZ401>411-020500-
/O.EXP.KEPZ.WI.Y.0010.000000T0000Z-120402T0400Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK
957 PM MDT SUN APR 1 2012

...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING. 

* EVENT: SOUTHWEST WINDS OF 25 TO 35 MPH. WINDS ARE CURRENTLY
  DIMINISHING AND WILL REMAIN AROUND 10 TO 20 MPH OVERNIGHT.

* TIMING: WINDS ARE CURRENTLY DIMINISHING AND WILL REMAIN AROUND
  10 TO 20 MPH OVERNIGHT.

* IMPACT: BLOWING DUST IS CURRENTLY DIMINISHING AND BY 10 PM WILL
  HAVE ENDED.

* VISIBILITY: BLOWING DUST WITH VISIBILITIES OF 5 TO 7 MILES WILL
  END BY 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HEFNER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 31, 2:08 PM MDT, 45 minutes earlier.

Area forecast discussion, Mar 31, 2:08 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
208 PM MDT SAT MAR 31 2012

.SYNOPSIS...
A STRENGTHENING UPPER LEVEL STORM SYSTEM WILL BE MOVING INTO THE
DESERT SOUTHWEST SUNDAY AND INTO THE BORDERLAND LATE SUNDAY INTO
TUESDAY. THIS SYSTEM WILL BRING WINDY CONDITIONS TO MUCH OF THE
REGION SUNDAY AND MONDAY WITH THE STRONGEST WINDS COMING SUNDAY
OVER WESTERN NEW MEXICO. SOME BLOWING DUST IS POSSIBLE NEAR THE
INTERNATIONAL BORDER SUNDAY AFTERNOON. COOLER TEMPERATURES WILL
MOVE IN FOR THE FIRST PART OF THE WORK WEEK WITH HIGHS ONLY IN THE
MID 60S TO AROUND 70. WARMER AND CONTINUED DRY CONDITIONS ARE
EXPECTED FOR THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...
MODELS HAVE COME INTO BETTER AGREEMENT WITH UPCOMING SYSTEM MOVING
ACROSS THE REGION. SEEMS THE SLOWER SOLUTIONS ARE GOING TO VERIFY
THE NEXT COUPLE OF DAYS. THIS WILL KEEP THE STRONGEST WINDS FROM
CROSSING OUR AREA DURING PEAK HEATING SUNDAY. DO NOT SEE ANY HIGH
WIND WARNING CRITERIA BEING MET...BUT AT THIS TIME LOOKS LIKE WIND
ADVISORY CRITERIA FOR AREAS WEST OF THE RIO GRANDE WITH STRONGEST
WINDS THE FURTHER WEST YOU GO. WILL ISSUE A WIND ADVISORY FOR
THESE AREAS FROM 20Z-04Z. MAY NEED TO EXPAND THE ADVISORY INTO THE
SACS...AND MAYBE EAST EL PASO FOR SUNDAY NIGHT AS STRONGEST WINDS
MOVE INTO THE AREA AND DOWNSLOPE ENHANCEMENT STARTS. HIGHS
TOMORROW LOOK A FEW DEGREES COOLER THAN TODAY...BUT STILL WELL
ABOVE AVERAGE.

AS STORM SYSTEM BECOMES CUTOFF FROM MAIN FLOW AND MOVES THROUGH
REGION SUNDAY NIGHT INTO MONDAY...A COLD FRONT WILL PUSH THROUGH
AND DROP HIGH TEMPERATURES ABOUT 10 TO 15 DEGREES FOR MONDAY AND
TUESDAY. STILL LOOKS LIKE A BREEZY DAY MONDAY AS STORM SYSTEM
LINGERS OVER CENTRAL NM. MAY SEE A STRAY SHOWER OVER THE
SACS...BUT MOISTURE LOOKS LIMITED AND KEPT POPS JUST BELOW 10
PERCENT. SYSTEM WILL FINALLY EXIT AREA WEDNESDAY WITH SHORTWAVE
RIDGE PASSING OVER REGION AND THEN SOUTHWEST FLOW SETTING UP INTO
NEXT WEEKEND. GFS IS BRINGING THROUGH A STRONGER SHORTWAVE THROUGH
THE FLOW FRIDAY WHICH DROPS TEMPERATURES FROM THE 80S THU INTO THE
70S FOR FRI. ECMWF IS MUCH WEAKER AND SLOWER WITH THIS FEATURE.
GIVEN PATTERN LATE IN THE WEEK LOOKS SOMEWHAT SIMILAR TO CURRENT
PATTERN...WILL GO WITH THE SLOWER SOLUTION AND ONLY DROP TEMPS A
FEW DEGREES FOR THE END OF THE WEEK. NO REAL SIGNIFICANT WINDS ON
THE HORIZON AFTER THE NEXT COUPLE OF DAYS...JUST A BREEZY DAY
POSSIBLE THU.

&&

.AVIATION...VALID 01/00Z-02/00Z.
VFR THROUGH THE PERIOD WITH PATCHY HIGH CLOUDS SCT-BKN250-300.
WINDS GENERALLY WEST TO SOUTHWEST THIS EVENING AT 6-12 KTS WITH A
FEW GUSTS TO AROUND 20 KTS...THEN BECOMING MOSTLY LIGHT AFTER
MIDNIGHT. INCREASING WEST WINDS TOMORROW WILL REACH 25-35 KTS
WITH GUSTS UP TO 50 KTS WEST OF THE RIO GRANDE AND 20-30 KTS WITH
GUSTS OF 40 TO 45 KTS EAST OF THE RIO GRANDE. AREAS OF BLOWING
DUST WILL REDUCE VSBY TO LESS THAN A MILE IN THE AFTERNOON.

&&

.FIRE WEATHER...
A STORM AND ASSOCIATED COLD FRONT OFF THE PACIFIC WILL MOVE INTO NEW
MEXICO MONDAY. INCREASING WEST TO SOUTHWEST WINDS AHEAD OF THE STORM
WILL REACH 25 TO 35 MPH SUSTAINED WITH GUSTS OF 45 TO 50 MPH SUNDAY
AFTERNOON AND EVENING. THE STRONG WINDS WITH MINIMUM HUMIDITY UNDER
15 PERCENT AND HIGH TO VERY HIGH NFDRS FIRE DANGER RATINGS...WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING.
VERY DRY AND WINDY CONDITIONS ARE EXPECTED SUNDAY WITH AREAS OF
BLOWING DUST DURING THE AFTERNOON AND EVENING. THE STRONGEST WINDS WILL
BE WEST OF THE RIO GRANDE BUT WILL BE STRONG ENOUGH FOR CRITICAL
FIRE WEATHER CONDITIONS OVER THE ENTIRE AREA. BREEZY AND MUCH COOLER
MONDAY BEHIND THIS SYSTEM WITH HIGHS ONLY IN THE 60S TO LOWER 70S.
NEAR NORMAL TEMPERATURES AND LIGHTER WINDS TUESDAY...THEN  HIGH
PRESSURE ALOFT BUILDING OVER THE REGION WILL BRING WARMER WEATHER
WITH GENERALLY LIGHT WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 55  86  53  69  47 /   0   0   0   0   0
SIERRA BLANCA           51  86  50  67  43 /   0   0   0   0   0
LAS CRUCES              46  84  45  66  42 /   0   0   0   0   0
ALAMOGORDO              48  83  49  66  40 /   0   0   0   0   0
CLOUDCROFT              38  64  27  47  24 /   0   0   0  10  10
TRUTH OR CONSEQUENCES   50  81  44  61  42 /   0   0   0   0   0
SILVER CITY             54  70  38  55  39 /   0   0   0   0   0
DEMING                  44  80  43  66  38 /   0   0   0   0   0
LORDSBURG               46  78  42  67  39 /   0   0   0   0   0
WEST EL PASO METRO      60  85  53  69  49 /   0   0   0   0   0
DELL CITY               40  87  43  69  37 /   0   0   0   0   0
FORT HANCOCK            53  88  53  68  46 /   0   0   0   0   0
LOMA LINDA              53  78  43  68  44 /   0   0   0   0   0
FABENS                  54  85  52  69  47 /   0   0   0   0   0
SANTA TERESA            47  86  47  68  42 /   0   0   0   0   0
WHITE SANDS HQ          59  82  58  66  48 /   0   0   0   0   0
JORNADA RANGE           37  83  40  65  33 /   0   0   0   0   0
HATCH                   42  80  42  65  38 /   0   0   0   0   0
COLUMBUS                51  83  48  68  42 /   0   0   0   0   0
OROGRANDE               56  87  50  69  43 /   0   0   0   0   0
MAYHILL                 44  70  36  54  32 /   0   0   0  10  10
MESCALERO               36  69  31  56  27 /   0   0   0  10  10
TIMBERON                36  72  33  56  31 /   0   0   0  10  10
WINSTON                 43  71  35  55  35 /   0   0   0   0   0
HILLSBORO               51  76  38  59  41 /   0   0   0   0   0
SPACEPORT               48  82  41  64  39 /   0   0   0   0   0
LAKE ROBERTS            33  72  28  55  28 /   0   0   0   0   0
HURLEY                  45  74  38  60  35 /   0   0   0   0   0
CLIFF                   42  75  36  66  34 /   0   0   0   0   0
MULE CREEK              36  68  31  61  30 /   0   0   0   0   0
FAYWOOD                 45  75  39  61  38 /   0   0   0   0   0
ANIMAS                  45  77  41  69  36 /   0   0   0   0   0
HACHITA                 41  81  40  67  34 /   0   0   0   0   0
ANTELOPE WELLS          43  76  42  67  39 /   0   0   0   0   0
CLOVERDALE              40  66  35  59  35 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TO 10 PM MDT SUNDAY FOR NMZ110>113.

     WIND ADVISORY FROM 2 PM TO 10 PM MDT SUNDAY FOR NMZ401>411.

TX...RED FLAG WARNING FROM NOON TO 10 PM MDT SUNDAY FOR TXZ055-056.

&&

26/21
Hazardous weather outlook, Mar 31, 5:54 AM MDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
554 AM MDT SAT MAR 31 2012

NMZ401>417-TXZ418>424-011200-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
554 AM MDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WARM AND DRY
CONDITIONS WILL CONTINUE TODAY. WINDS WILL INCREASE INTO THE
BREEZY CATEGORY BY THIS AFTERNOON AND DIMINISH SOME TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION LATE SUNDAY WHICH
CAUSE WIND SPEEDS TO INCREASE ACROSS THE AREA. WEST TO SOUTHWEST
WIND SPEEDS UP TO 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL BE
POSSIBLE IN THE AFTERNOON...ESPECIALLY FOR AREAS WEST OF THE RIO
GRANDE. BLOWING DUST WILL ALSO OCCUR WITH VISIBILITIES REDUCED TO A
MILE IN DUST PRONE AREAS SUNDAY AFTERNOON. WINDY AND COOLER
TEMPERATURES WILL OCCUR ON MONDAY AS THE SYSTEM LINGERS IN THE
AREA. DRY AND GENERALLY WARM CONDITIONS WILL PERSIST THROUGH MUCH
OF NEXT WEEK AS A WESTERLY FLOW CONTINUES OVER THE REGION. BREEZY
CONDITIONS WILL OCCUR ON FRIDAY AS ANOTHER STORM SYSTEM PASSES
NORTH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LUNDEEN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 12:47 PM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more33 hr

Nearby

Wind Advisories in New Mexico, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.